Extreme nausea

Discussion in 'The Watercooler' started by Lothlorien, May 12, 2009.

  1. Lothlorien

    Lothlorien Active Member Staff Member

    from antibiotics. I can't function because of it. Any suggestions. I am eating something light, frequently. Yesterday, I made the mistake of not eating for a few hours and was out with the kids...not good.

    Apparently, the sinus infection that I had in Feb never went away, came back a few weeks ago and didn't go away and now ENT has me on Augmentin XR 4000 mg per day. 2 in am and 2 at night. The first several days were fine, but I think the pill are still sitting in my stomach and playing havoc with me.

    Been eating Ginger chews, drinking real gingerale, eating crackers.

    Anyone? I'm tempted to call doctor and ask for the anti-nausea medications they give to chemo patients.
  2. Abbey

    Abbey Spork Queen

    I don't do medications well either. I know there was one I took awhile back that started with a Z. I know that's a lot of help. haha... It was a 3 day treatment. It didn't bother my stomach. Augmentum? Absolutely no.

    I hope you find something else that will work with your body.

  3. susiestar

    susiestar Roll With It

    This is one problem that augmentin is known for. Please be VERY careful you do not start to dehydrate, hard though it will be.

    I think calling the doctor for some nausea medications would be an excellent idea. Phenergan (promethazine) is sold in tablets and is also compounded into a form you rub on your wrist. It is less effective in the rub on version.

    Zofran (major nausea medication that is used for chemo) is awesome - and far less sedating, in my opinion than phenergan. It is available in generic and might be a good call.

    I took quite a bit of each with my infection in January. I am so sorry you are miserable.

    LOTS of fluids, and eat before you take each dose. I nibbled on fruit and on crackers or bagels before and then every couple of hours while on antibiotics.

  4. gcvmom

    gcvmom Here we go again!

    If you've got stuff from the infection draining down the back of your throat, that might also be contributing to your nausea. Can you try taking it with a more substantial meal, rather than a light snack?
  5. Lothlorien

    Lothlorien Active Member Staff Member

    Thanks Susiestar.
    GVC, I eat a good meal when I take the antibiotic, but because it's extended release, within a few hours, I am totally miserable. I think that instead of the two pills that I take in the am, I may still have some left in my stomach from the night before, which contributes to it.

    I haven't actually gotten sick, but have that awful feeling and just can't function or get comfortable.

    Poor mighty mouse has an ear infection and woke up with it in the middle of the night. I let him sleep with me and watch tv until he felt better, but I was so miserable all night with the nausea. So, now, between the nausea and the lack of sleep, I am just a mess this morning. I have to somehow find a way to get in the shower and get him to the doctor this morning.

    I think I'll call the doctor and ask for the anti-nausea medications.
  6. trinityroyal

    trinityroyal Well-Known Member

    Loth, another possibility for anti-nausea is Diclectin (Doxylamine Succinate/Pyridoxine).
    I don't know if it's ever prescribed outside of pregnancy, but I had severe nausea, and this really made a huge difference for me.

    Hope you find the answer, and get well soon.

  7. Lothlorien

    Lothlorien Active Member Staff Member

    doctor is calling something in now.
  8. Shari

    Shari IsItFridayYet?

    Hope you're feeling better soon!
  9. DDD

    DDD Well-Known Member

    I'm so sorry, Loth. I've been thinking of you and wondering if "your bug" had gone away. So sorry that you are still under the weather. The antibiotics made me feel lousy for two weeks and I'm avoiding the Dr. as I don't want another dose of them Good luck. DDD
  10. Andy

    Andy Active Member

    Would it help to either take the night ones a little earlier or the morning ones a little later? How close to 12 hrs apart on the medications are you?
  11. flutterby

    flutterby Fly away!

    Phenegran is sedating and Zofran tends to make one constipated. I would take some Senna with it, if you're taking Zofran, to help with that issue.
  12. Lothlorien

    Lothlorien Active Member Staff Member

    Taking them at 11 am and 11 pm. Can't take the morning ones much earlier, because I can't swallow them that earlier in the am.

    doctor gave Compro.
  13. trinityroyal

    trinityroyal Well-Known Member

    Loth, how are you feeling today. Is the Compro helping with the nausea?

  14. Lothlorien

    Lothlorien Active Member Staff Member

    It's about 80% better, but it does make me very drousy. I slept half the night before I got up and just went to bed. I feel really drousy this morning. Thanks for asking.
  15. trinityroyal

    trinityroyal Well-Known Member

    Glad to hear that the nausea has settled down.
    Now, if you can find a way to push through the drowsiness...
    Hopefully that will let up a bit as your body gets used to the new medication.

    Take care of yourself, and get well soon.
  16. Fran

    Fran Former Site Owner

    You poor thing.
    I only know compazine and cernia(for dogs on chemo)
    Have they ever flushed out your sinuses? My sis was a flight attendant for
    a few years. She ended up with chronic sinus infections. The ENT did a saling wash through her sinuses. Wasn't comfortable but very effective. I don't really know of anything that does much with nausea other than the two listed.
  17. ML

    ML Guest

    I'm sorry you haven't been feeling well and hope you start feeling better soon!
  18. hearts and roses

    hearts and roses Mind Reader

    How many more days do you have to be on the augmentin? That's a really high dose. I am going in to see my dr for the sinus thing today - looking for something stronger.

    Phenergan helped difficult child with her nausea from her medications years ago. I hope you feel better. Stick with taking the medications with food and milk, if you can stomach that. Try not to let your belly ever get empty between meals - always stave off any hunger. That helps a lot.
  19. Lothlorien

    Lothlorien Active Member Staff Member

    14 days with a refill. I don't think it's helping, because I'm feeling the sinuses are worse today, than before. Ick!
  20. DDD

    DDD Well-Known Member

    Sending good thoughts your way. DDD